Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 42, NWS Boston/Norton, MA

June 30, 2001Norfolk County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 30, 2001, 9:00 PM EDT for Norfolk County, Massachusetts. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 30, 2001, 9:00 PM EDT (01:00 UTC)
Expired
Jun 30, 2001, 9:45 PM EDT
In force
45 min
Issued by
NWS Boston/Norton, MA
Area
Whole counties

County Norfolk County, MA

The radar

The Boston radar (KBOX), 24 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 9:05 PM EDTThunderstorm Wind 50 EWalpole, MA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 1.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2001-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2001-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
676 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 010101
SVRBOX

MAC021-010145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
900 PM EDT SAT JUN 30 2001

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS

* UNTIL 945 PM EDT.

* AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MEDWAY...OR ABOUT 3 MILES NORTHWEST OF
  FRANKLIN...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING AREA INCLUDE WALPOLE...STOUGHTON...
  SHARON...NORWOOD...NORFOLK AND CANTON.

SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM
WINDOWS.

$$
FMN/GAF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:35 PM EDT, 6 hours 25 minutes earlier.

Area forecast discussion, Jun 30, 2:35 PM EDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
235 PM EDT SAT JUN 30 2001

SCT CONVECTION UPSTATE NY TRYING TO MOVE INTO FA BUT HAVING A TOUGH
TIME.  FEEL ENUF INSTABILITY OVER SNE THIS EVE TO KEEP CHC OF TSRA
OTRW PC...DENSE FOG LIKELY ALONG S COAST.

POT FOR A SIG SVR WX EVENT SUN AFTERNOON/EVENING AS SFC COLD FRONT
AND STRONG DYNAMICS COME TOGETHER.  SPC HAS MUCH OF FA IN DAY 2 MDT
RISK - ALONG WITH PRE-HOLIDAY WEEKEND - WILL ADD ENHANCED WORDING TO
SUN AFTERNOON/EVE +TSRA TO INCLUDE DAMAGING WINDS AND HAIL AS A
PUBLIC EYE-CATCHER.  LOOKS LIKE TIMING OF FRONT WILL BE 18Z SUN -
00Z MON...MAY BE A COUPLE HOURS AFTER 00Z ALONG SE COAST.  WILL
ISSUE AN SPSBOX TO HIGHLIGHT SVR WX ON SUN.

COOLER AND DRIER AIRMASS OVERSPREADS REGION SUN NIGHT AND MON.  UPR
LVL TROUGH REMAINS OVER NORTHEASTERN STATES INTO NEXT WEEK - KEEPING
HEAT AND HIGH HUMIDITY WELL TO OUR SOUTH.  NEXT SHORTWAVE IN UPR
FLOW PROGGED TO COME THRU FA ON THE 4TH OF JULY...WITH
AFTERNOON/EVENING INSTABILITY SHOWERS THU AND FRI.

SCA CONDITIONS ALL WATERS SUN IN ADVANCE OF SFC FRONT.  STRONG SCA
WINDS SUN NIGHT AND MON BEHIND FRONT AS SFC LO DEEPENS OVER GULF OF
ST LAWRENCE.

.BOX...SCA MAY BE NEEDED SUN ALL WATERS.

FRANKLIN

In the hours before

Special weather statement, Jun 30, 3:15 PM EDT, 5 hours 45 minutes before
CTZ002>004-MAZ002>024-NHZ011-012-RIZ001>007-011200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
315 PM EDT SAT JUN 30 2001

...SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING
ACROSS SOUTHERN NEW ENGLAND INCLUDING THE ADJACENT COASTAL WATERS...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON
AND EVENING ACROSS SOUTHERN NEW ENGLAND.

A COLD FRONT WILL BE MOVING ACROSS SOUTHERN NEW ENGLAND SUNDAY
AFTERNOON AND EVENING.  VERY WARM AND HUMID AIR IN PLACE AHEAD OF
THE FRONT WILL HELP THUNDERSTORMS TO DEVELOP...SOME OF WHICH COULD
CONTAIN DAMAGING WINDS AND LARGE HAIL.

PEOPLE HAVING OUTDOOR ACTIVITIES SUNDAY AFTERNOON AND EVENING...
INCLUDING THOSE PLANNING TO DO SOME BOATING...ARE STRONGLY ADVISED
TO PAY CLOSE ATTENTION TO WEATHER FORECASTS AND STATEMENTS
CONCERNING THIS UPCOMING WEATHER EVENT.

NATIONAL WEATHER SERVICE SKYWARN SPOTTERS...AS WELL AS AMATEUR
RADIO OPERATORS...SHOULD BE READY TO RELAY REPORTS SUNDAY AFTERNOON
AND EVENING.  SKYWARN ACTIVATION MAY BE REQUIRED EARLY SUNDAY
AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST INFORMATION.

E
FRANKLIN
Local storm report, Jun 30, 7:10 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
710 PM EDT SAT JUN 30 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0357 PM    PLAINFIELD                CT   .88 INCH HAIL
06/30/01   HAMPSHIRE                      NICKEL SIZE HAIL
                                          REPORTED BY NWS SPOTTER

0412 PM    SWANZEY                   NH   WIND DAMAGE
06/30/01   CHESHIRE                       SIX INCH DIAMETER TREES
                                          DOWN ON ROUTE 32 PER NWS
                                          SPOTTER

0430 PM    PLAINFIELD                MA   .75 INCH HAIL
06/30/01   HAMPSHIRE                      DIME SIZE HAIL PER NWS
                                          SPOTTER

0430 PM    CUMMINGTON                MA   .75 INCH HAIL
06/30/01   HAMPSHIRE                      DIME SIZE HAIL PER NWS
                                          SPOTTER

0444 PM    TURNERS FALLS             MA   WIND DAMAGE
06/30/01   FRANKLIN                       SEVERAL TREES 10 TO 12 INCH
                                          IN DIAMETER PER HAM RADIO

0508 PM    WORTHINGTON               MA   WIND DAMAGE
06/30/01   HAMPSHIRE                      TREES DOWN PER POLICE

0508 PM    CHESTER                   MA   WIND DAMAGE
06/30/01   HAMPDEN                        TREES DOWN PER POLICE

0511 PM    CHESTER                   MA   .88 INCH HAIL
06/30/01   HAMPDEN                        NICKEL HAIL PER HAM RADIO

0532 PM    READING                   MA   1.00 INCH HAIL
06/30/01   MIDDLESEX                      QUARTER INCH HAIL REPORTED
                                          BY NWS SPOTTER

0535 PM    LITCHFIELD                NH   WIND DAMAGE
06/30/01   HILLSBOROUGH                   TREES AND WIRES DOWN PER POLICE

0540 PM    LITTLETON                 MA   WIND DAMAGE
06/30/01   MIDDLESEX                      TREES DOWN PER NWS SPOTTER

0540 PM    STERLING                  MA   WIND DAMAGE
06/30/01   WORCESTER                      WIND GUST 62 MPH PER NWS SPOTTER

0545 PM    LUDLOW                    MA   WIND DAMAGE
06/30/01   HAMPDEN                        LARGE TREES DOWN REPORTED BY
                                          POLICE

0605 PM    PEABODY                   MA   .75 INCH HAIL
06/30/01   ESSEX                          DIME SIZE HAIL PER MEMA

THIS IS A VERY PRELIMINARY REPORT WITH SIGNFICANTLY MORE REPORTS TO
BE ADDED LATER.

VALLEE
Local storm report, Jun 30, 7:35 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
735 PM EDT SAT JUN 30 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0357 PM    PLAINFIELD                CT   .88 INCH HAIL
06/30/01   HAMPSHIRE                      NICKEL SIZE HAIL
                                          REPORTED BY NWS SPOTTER

0412 PM    SWANZEY                   NH   WIND DAMAGE
06/30/01   CHESHIRE                       SIX INCH DIAMETER TREES
                                          DOWN ON ROUTE 32 PER NWS
                                          SPOTTER

0430 PM    PLAINFIELD                MA   .75 INCH HAIL
06/30/01   HAMPSHIRE                      DIME SIZE HAIL PER NWS
                                          SPOTTER

0430 PM    CUMMINGTON                MA   .75 INCH HAIL
06/30/01   HAMPSHIRE                      DIME SIZE HAIL PER NWS
                                          SPOTTER

0444 PM    TURNERS FALLS             MA   WIND DAMAGE
06/30/01   FRANKLIN                       SEVERAL TREES 10 TO 12 INCH
                                          IN DIAMETER PER HAM RADIO

0508 PM    WORTHINGTON               MA   WIND DAMAGE
06/30/01   HAMPSHIRE                      TREES DOWN PER POLICE

0508 PM    CHESTER                   MA   WIND DAMAGE
06/30/01   HAMPDEN                        TREES DOWN PER POLICE

0511 PM    CHESTER                   MA   .88 INCH HAIL
06/30/01   HAMPDEN                        NICKEL HAIL PER HAM RADIO

0532 PM    READING                   MA   1.00 INCH HAIL
06/30/01   MIDDLESEX                      QUARTER INCH HAIL REPORTED
                                          BY NWS SPOTTER

0535 PM    LITCHFIELD                NH   WIND DAMAGE
06/30/01   HILLSBOROUGH                   TREES AND WIRES DOWN PER POLICE

0540 PM    LITTLETON                 MA   WIND DAMAGE
06/30/01   MIDDLESEX                      TREES DOWN PER NWS SPOTTER

0540 PM    STERLING                  MA   WIND DAMAGE
06/30/01   WORCESTER                      WIND GUST 62 MPH PER NWS SPOTTER

0545 PM    LUDLOW                    MA   WIND DAMAGE
06/30/01   HAMPDEN                        LARGE TREES DOWN REPORTED BY
                                          POLICE

0605 PM    PEABODY                   MA   .75 INCH HAIL
06/30/01   ESSEX                          DIME SIZE HAIL PER MEMA

0530 PM    BARRE                     MA   WIND DAMAGE
06/30/01   WORCESTER                      TREES DOWN ON A CAR PER HAM
                                          RADIO

0535 PM    GRANBY                    MA   .75 INCH HAIL
06/30/01   HAMPSHIRE                      DIME SIZE HAIL PER HAM RADIO

0535 PM    WILMINGTON                MA   WIND DAMAGE
06/30/01   MIDDLESEX                      TREES DOWN ALONG RT 38 PER
                                          HAM RADIO

0540 PM    SOUTH HADLEY              MA   WIND DAMAGE
06/30/01   HAMPSHIRE                      8 TO 9 INCH DIAMETER TREES DOWN
                                          PER HAM RADIO

0558 PM    PEABODY                   MA   WIND DAMAGE
06/30/01   ESSEX                          TREES AND WIRES DOWN PER HAM
                                          RADIO

0558 PM    READING                   MA   WIND DAMAGE
06/30/01   MIDDLESEX                      TREES AND WIRES DOWN PER HAM
                                          RADIO

0600 PM    LYNNFIELD                 MA   WIND DAMAGE
06/30/01   ESSEX                          4 INCH DIAMETER TREES DOWN PER
                                          HAM RADIO

0605 PM    PEABODY                   MA   .75 INCH HAIL
06/30/01   ESSEX                          DIME SIZE HAIL PER HAM RADIO

0627 PM    PEABODY                   MA   WIND DAMAGE
06/30/01   ESSEX                          TREES DOWN BLOCKING ROADWAY
                                          PER HAM RADIO

0640 PM    WAKEFIELD                 MA   WIND DAMAGE
06/30/01   ESSEX                          1 FT DIAMETER TREES DOWN PER
                                          HAM RADIO

0630 PM    MARBLEHEAD                MA   WIND DAMAGE
06/30/01   ESSEX                          TREES DOWN ON OCEAN AND ATLANTIC
                                          AVENUES PER HAM RADIO

0645 PM    WESTBORO                  MA   WIND DAMAGE
06/30/01   WORCESTER                      TREES AND WIRES DOWN PER HAM
                                          RADIO

VALLEE
Local storm report, Jun 30, 7:52 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
752 PM EDT SAT JUN 30 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0357 PM    PLAINFIELD                CT   .88 INCH HAIL
06/30/01   HAMPSHIRE                      NICKEL SIZE HAIL
                                          REPORTED BY NWS SPOTTER

0412 PM    SWANZEY                   NH   WIND DAMAGE
06/30/01   CHESHIRE                       SIX INCH DIAMETER TREES
                                          DOWN ON ROUTE 32 PER NWS
                                          SPOTTER

0430 PM    PLAINFIELD                MA   .75 INCH HAIL
06/30/01   HAMPSHIRE                      DIME SIZE HAIL PER NWS
                                          SPOTTER

0430 PM    CUMMINGTON                MA   .75 INCH HAIL
06/30/01   HAMPSHIRE                      DIME SIZE HAIL PER NWS
                                          SPOTTER

0444 PM    TURNERS FALLS             MA   WIND DAMAGE
06/30/01   FRANKLIN                       SEVERAL TREES 10 TO 12 INCH
                                          IN DIAMETER PER HAM RADIO

0508 PM    WORTHINGTON               MA   WIND DAMAGE
06/30/01   HAMPSHIRE                      TREES DOWN PER POLICE

0508 PM    CHESTER                   MA   WIND DAMAGE
06/30/01   HAMPDEN                        TREES DOWN PER POLICE

0511 PM    CHESTER                   MA   .88 INCH HAIL
06/30/01   HAMPDEN                        NICKEL HAIL PER HAM RADIO

0532 PM    READING                   MA   1.00 INCH HAIL
06/30/01   MIDDLESEX                      QUARTER INCH HAIL REPORTED
                                          BY NWS SPOTTER

0535 PM    LITCHFIELD                NH   WIND DAMAGE
06/30/01   HILLSBOROUGH                   TREES AND WIRES DOWN PER POLICE

0540 PM    LITTLETON                 MA   WIND DAMAGE
06/30/01   MIDDLESEX                      TREES DOWN PER NWS SPOTTER

0540 PM    STERLING                  MA   WIND DAMAGE
06/30/01   WORCESTER                      WIND GUST 62 MPH PER NWS SPOTTER

0545 PM    LUDLOW                    MA   WIND DAMAGE
06/30/01   HAMPDEN                        LARGE TREES DOWN REPORTED BY
                                          POLICE

0605 PM    PEABODY                   MA   .75 INCH HAIL
06/30/01   ESSEX                          DIME SIZE HAIL PER MEMA

0530 PM    BARRE                     MA   WIND DAMAGE
06/30/01   WORCESTER                      TREES DOWN ON A CAR PER HAM
                                          RADIO

0535 PM    GRANBY                    MA   .75 INCH HAIL
06/30/01   HAMPSHIRE                      DIME SIZE HAIL PER HAM RADIO

0535 PM    WILMINGTON                MA   WIND DAMAGE
06/30/01   MIDDLESEX                      TREES DOWN ALONG RT 38 PER
                                          HAM RADIO

0540 PM    SOUTH HADLEY              MA   WIND DAMAGE
06/30/01   HAMPSHIRE                      8 TO 9 INCH DIAMETER TREES DOWN
                                          PER HAM RADIO

0558 PM    PEABODY                   MA   WIND DAMAGE
06/30/01   ESSEX                          TREES AND WIRES DOWN PER HAM
                                          RADIO

0558 PM    READING                   MA   WIND DAMAGE
06/30/01   MIDDLESEX                      TREES AND WIRES DOWN PER HAM
                                          RADIO

0600 PM    LYNNFIELD                 MA   WIND DAMAGE
06/30/01   ESSEX                          4 INCH DIAMETER TREES DOWN PER
                                          HAM RADIO

0605 PM    PEABODY                   MA   .75 INCH HAIL
06/30/01   ESSEX                          DIME SIZE HAIL PER HAM RADIO

0620 PM    SHREWSBURY                MA   WIND DAMAGE
06/30/01   WORCESTER                      TREES DOWN PER POLICE

0627 PM    PEABODY                   MA   WIND DAMAGE
06/30/01   ESSEX                          TREES DOWN BLOCKING
                                          ROADWAY PER HAM RADIO

0630 PM    MARBLEHEAD                MA   WIND DAMAGE
06/30/01   ESSEX                          TREES DOWN ON OCEAN AND
                                          ATLANTIC AVENUES PER HAM
                                          RADIO

0630 PM    SOUTHBORO                 MA   WIND DAMAGE
06/30/01   WORCESTER                      3 INCH TREE LIMBS DOWN PER
                                          NWS SPOTTER

0640 PM    WAKEFIELD                 MA   WIND DAMAGE
06/30/01   ESSEX                          1 FT DIAMETER TREES DOWN
                                          PER HAM RADIO

0645 PM    WESTBORO                  MA   WIND DAMAGE
06/30/01   WORCESTER                      TREES AND WIRES DOWN PER
                                          HAM RADIO

VALLEE
Local storm report, Jun 30, 8:08 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED PLAINFIELD REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
808 PM EDT SAT JUN 30 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0357 PM    PLAINFIELD                MA   .88 INCH HAIL
06/30/01   HAMPSHIRE                      NICKEL SIZE HAIL
                                          REPORTED BY NWS SPOTTER

0412 PM    SWANZEY                   NH   WIND DAMAGE
06/30/01   CHESHIRE                       SIX INCH DIAMETER TREES
                                          DOWN ON ROUTE 32 PER NWS
                                          SPOTTER

0430 PM    PLAINFIELD                MA   .75 INCH HAIL
06/30/01   HAMPSHIRE                      DIME SIZE HAIL PER NWS
                                          SPOTTER

0430 PM    CUMMINGTON                MA   .75 INCH HAIL
06/30/01   HAMPSHIRE                      DIME SIZE HAIL PER NWS
                                          SPOTTER

0444 PM    TURNERS FALLS             MA   WIND DAMAGE
06/30/01   FRANKLIN                       SEVERAL TREES 10 TO 12 INCH
                                          IN DIAMETER PER HAM RADIO

0508 PM    WORTHINGTON               MA   WIND DAMAGE
06/30/01   HAMPSHIRE                      TREES DOWN PER POLICE

0508 PM    CHESTER                   MA   WIND DAMAGE
06/30/01   HAMPDEN                        TREES DOWN PER POLICE

0511 PM    CHESTER                   MA   .88 INCH HAIL
06/30/01   HAMPDEN                        NICKEL HAIL PER HAM RADIO

0532 PM    READING                   MA   1.00 INCH HAIL
06/30/01   MIDDLESEX                      QUARTER INCH HAIL REPORTED
                                          BY NWS SPOTTER

0535 PM    LITCHFIELD                NH   WIND DAMAGE
06/30/01   HILLSBOROUGH                   TREES AND WIRES DOWN PER POLICE

0540 PM    LITTLETON                 MA   WIND DAMAGE
06/30/01   MIDDLESEX                      TREES DOWN PER NWS SPOTTER

0540 PM    STERLING                  MA   WIND DAMAGE
06/30/01   WORCESTER                      WIND GUST 62 MPH PER NWS SPOTTER

0545 PM    LUDLOW                    MA   WIND DAMAGE
06/30/01   HAMPDEN                        LARGE TREES DOWN REPORTED BY
                                          POLICE

0605 PM    PEABODY                   MA   .75 INCH HAIL
06/30/01   ESSEX                          DIME SIZE HAIL PER MEMA

0530 PM    BARRE                     MA   WIND DAMAGE
06/30/01   WORCESTER                      TREES DOWN ON A CAR PER HAM
                                          RADIO

0535 PM    GRANBY                    MA   .75 INCH HAIL
06/30/01   HAMPSHIRE                      DIME SIZE HAIL PER HAM RADIO

0535 PM    WILMINGTON                MA   WIND DAMAGE
06/30/01   MIDDLESEX                      TREES DOWN ALONG RT 38 PER
                                          HAM RADIO

0540 PM    SOUTH HADLEY              MA   WIND DAMAGE
06/30/01   HAMPSHIRE                      8 TO 9 INCH DIAMETER TREES DOWN
                                          PER HAM RADIO

0558 PM    PEABODY                   MA   WIND DAMAGE
06/30/01   ESSEX                          TREES AND WIRES DOWN PER HAM
                                          RADIO

0558 PM    READING                   MA   WIND DAMAGE
06/30/01   MIDDLESEX                      TREES AND WIRES DOWN PER HAM
                                          RADIO

0600 PM    LYNNFIELD                 MA   WIND DAMAGE
06/30/01   ESSEX                          4 INCH DIAMETER TREES DOWN PER
                                          HAM RADIO

0605 PM    PEABODY                   MA   .75 INCH HAIL
06/30/01   ESSEX                          DIME SIZE HAIL PER HAM RADIO

0620 PM    SHREWSBURY                MA   WIND DAMAGE
06/30/01   WORCESTER                      TREES DOWN PER POLICE

0627 PM    PEABODY                   MA   WIND DAMAGE
06/30/01   ESSEX                          TREES DOWN BLOCKING
                                          ROADWAY PER HAM RADIO

0630 PM    MARBLEHEAD                MA   WIND DAMAGE
06/30/01   ESSEX                          TREES DOWN ON OCEAN AND
                                          ATLANTIC AVENUES PER HAM
                                          RADIO

0630 PM    SOUTHBORO                 MA   WIND DAMAGE
06/30/01   WORCESTER                      3 INCH TREE LIMBS DOWN PER
                                          NWS SPOTTER

0640 PM    WAKEFIELD                 MA   WIND DAMAGE
06/30/01   ESSEX                          1 FT DIAMETER TREES DOWN
                                          PER HAM RADIO

0645 PM    WESTBORO                  MA   WIND DAMAGE
06/30/01   WORCESTER                      TREES AND WIRES DOWN PER
                                          HAM RADIO

0700 PM    MILLIS                    MA   WIND DAMAGE
06/30/01   NORFOLK                        LARGE TREES AND WIRES DOWN
                                          PER NWS SPOTTER

0735 PM    MILLIS                    MA   WIND DAMAGE
06/30/01   NORFOLK                        6 TO 8 INCH DIAMETER
                                          TREES DOWN PER NWS SPOTTER

0745 PM    WOONSOCKET                RI   .75 INCH HAIL
06/30/01   PROVIDENCE                     DIME SIZE HAIL PER NWS SPOTTER

0755 PM    BELLINGHAM                MA   .75 INCH HAIL
06/30/01   NORFOLK COUNTY                 DIME SIZE HAIL PER NWS SPOTTER

VALLEE
Local storm report, Jun 30, 8:24 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED PLAINFIELD REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
824 PM EDT SAT JUN 30 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0357 PM    PLAINFIELD                MA   .88 INCH HAIL
06/30/01   HAMPSHIRE                      NICKEL SIZE HAIL
                                          REPORTED BY NWS SPOTTER

0412 PM    SWANZEY                   NH   WIND DAMAGE
06/30/01   CHESHIRE                       SIX INCH DIAMETER TREES
                                          DOWN ON ROUTE 32 PER NWS
                                          SPOTTER

0430 PM    PLAINFIELD                MA   .75 INCH HAIL
06/30/01   HAMPSHIRE                      DIME SIZE HAIL PER NWS
                                          SPOTTER

0430 PM    CUMMINGTON                MA   .75 INCH HAIL
06/30/01   HAMPSHIRE                      DIME SIZE HAIL PER NWS
                                          SPOTTER

0444 PM    TURNERS FALLS             MA   WIND DAMAGE
06/30/01   FRANKLIN                       SEVERAL TREES 10 TO 12 INCH
                                          IN DIAMETER PER HAM RADIO

0508 PM    WORTHINGTON               MA   WIND DAMAGE
06/30/01   HAMPSHIRE                      TREES DOWN PER POLICE

0508 PM    CHESTER                   MA   WIND DAMAGE
06/30/01   HAMPDEN                        TREES DOWN PER POLICE

0511 PM    CHESTER                   MA   .88 INCH HAIL
06/30/01   HAMPDEN                        NICKEL HAIL PER HAM RADIO

0532 PM    READING                   MA   1.00 INCH HAIL
06/30/01   MIDDLESEX                      QUARTER INCH HAIL REPORTED
                                          BY NWS SPOTTER

0535 PM    LITCHFIELD                NH   WIND DAMAGE
06/30/01   HILLSBOROUGH                   TREES AND WIRES DOWN PER POLICE

0540 PM    LITTLETON                 MA   WIND DAMAGE
06/30/01   MIDDLESEX                      TREES DOWN PER NWS SPOTTER

0540 PM    STERLING                  MA   WIND DAMAGE
06/30/01   WORCESTER                      WIND GUST 62 MPH PER NWS SPOTTER

0545 PM    LUDLOW                    MA   WIND DAMAGE
06/30/01   HAMPDEN                        LARGE TREES DOWN REPORTED BY
                                          POLICE

0605 PM    PEABODY                   MA   .75 INCH HAIL
06/30/01   ESSEX                          DIME SIZE HAIL PER MEMA

0530 PM    BARRE                     MA   WIND DAMAGE
06/30/01   WORCESTER                      TREES DOWN ON A CAR PER HAM
                                          RADIO

0535 PM    GRANBY                    MA   .75 INCH HAIL
06/30/01   HAMPSHIRE                      DIME SIZE HAIL PER HAM RADIO

0535 PM    WILMINGTON                MA   WIND DAMAGE
06/30/01   MIDDLESEX                      TREES DOWN ALONG RT 38 PER
                                          HAM RADIO

0540 PM    SOUTH HADLEY              MA   WIND DAMAGE
06/30/01   HAMPSHIRE                      8 TO 9 INCH DIAMETER TREES DOWN
                                          PER HAM RADIO

0558 PM    PEABODY                   MA   WIND DAMAGE
06/30/01   ESSEX                          TREES AND WIRES DOWN PER HAM
                                          RADIO

0558 PM    READING                   MA   WIND DAMAGE
06/30/01   MIDDLESEX                      TREES AND WIRES DOWN PER HAM
                                          RADIO

0600 PM    LYNNFIELD                 MA   WIND DAMAGE
06/30/01   ESSEX                          4 INCH DIAMETER TREES DOWN PER
                                          HAM RADIO

0605 PM    PEABODY                   MA   .75 INCH HAIL
06/30/01   ESSEX                          DIME SIZE HAIL PER HAM RADIO

0620 PM    SHREWSBURY                MA   WIND DAMAGE
06/30/01   WORCESTER                      TREES DOWN PER POLICE

0627 PM    PEABODY                   MA   WIND DAMAGE
06/30/01   ESSEX                          TREES DOWN BLOCKING
                                          ROADWAY PER HAM RADIO

0630 PM    MARBLEHEAD                MA   WIND DAMAGE
06/30/01   ESSEX                          TREES DOWN ON OCEAN AND
                                          ATLANTIC AVENUES PER HAM
                                          RADIO

0630 PM    SOUTHBORO                 MA   WIND DAMAGE
06/30/01   WORCESTER                      3 INCH TREE LIMBS DOWN PER
                                          NWS SPOTTER

0640 PM    WAKEFIELD                 MA   WIND DAMAGE
06/30/01   ESSEX                          1 FT DIAMETER TREES DOWN
                                          PER HAM RADIO

0645 PM    WESTBORO                  MA   WIND DAMAGE
06/30/01   WORCESTER                      TREES AND WIRES DOWN PER
                                          HAM RADIO

0700 PM    MILLIS                    MA   WIND DAMAGE
06/30/01   NORFOLK                        LARGE TREES AND WIRES DOWN
                                          PER NWS SPOTTER

0735 PM    MILLIS                    MA   WIND DAMAGE
06/30/01   NORFOLK                        6 TO 8 INCH DIAMETER
                                          TREES DOWN PER NWS SPOTTER

0745 PM    WOONSOCKET                RI   .75 INCH HAIL
06/30/01   PROVIDENCE                     DIME SIZE HAIL PER NWS SPOTTER

0753 PM    WOONSOCKET                RI   WIND DAMAGE
06/30/01   PROVIDENCE                     TREES DOWN ON DIAMOND HILL RD
                                          PER HAM RADIO

0755 PM    BELLINGHAM                MA   .75 INCH HAIL
06/30/01   NORFOLK                        DIME SIZE HAIL PER NWS
                                          SPOTTER

0756 PM    WALPOLE                   MA   WIND DAMAGE
06/30/01   NORFOLK                        LARGE TREE LIMBS DOWN PER
                                          HAM RADIO

VALLEE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:30 PM EDTSevere Thunderstorm WarningBOXWorcester30 min
Jul 1, 2:32 PM EDTSevere Thunderstorm WarningBOXFranklin43 min
Jul 1, 3:24 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester66 min
Jul 1, 3:58 PM EDTSevere Thunderstorm WarningBOXEssex47 min
Jul 1, 4:22 PM EDTSevere Thunderstorm WarningBOXMiddlesex38 min
Jul 1, 4:38 PM EDTSevere Thunderstorm WarningBOXWorcester52 min
Jul 1, 4:57 PM EDTSevere Thunderstorm WarningBOXEssex48 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.